Alert archive / California / Wind Advisories in 2014

Wind Advisory 69, NWS Los Angeles, CA

October 20, 2014

NWS Los Angeles, CA issued this wind advisory at Oct 20, 2014, 2:16 PM PDT. It took effect at Oct 20, 2014, 8:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2014, 2:16 PM PDT (21:16 UTC)
In effect from
Oct 20, 2014, 8:00 PM PDT
Expired
Oct 21, 2014, 6:00 AM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WWUS76 KLOX 202116
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
216 PM PDT MON OCT 20 2014

...GUSTY WINDS THIS EVENING THROUGH LATE TONIGHT...

.GUSTY NORTHERLY WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH
COAST THIS EVENING THROUGH LATE TONIGHT...STRONGEST BELOW PASSES
AND CANYONS. THE WINDS ARE EXPECTED TO DECREASE BY DAYBREAK
TUESDAY.

CAZ039-210530-
/O.NEW.KLOX.WI.Y.0069.141021T0300Z-141021T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
216 PM PDT MON OCT 20 2014

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
PDT TUESDAY.

* WINDS...NORTHWEST TO NORTH 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH...STRONGEST BELOW PASSES AND CANYONS.

* TIMING...FROM EARLY THIS EVENING TO LATE TONIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...BELOW SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
2 follow-up statements
809 
WWUS76 KLOX 210508
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1008 PM PDT MON OCT 20 2014

...GUSTY WINDS ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY
OVERNIGHT...

.GUSTY NORTHERLY WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH
COAST THROUGH THE NIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS...AND WILL BEGIN TO DECREASE BY DAYBREAK.

CAZ039-211300-
/O.CON.KLOX.WI.Y.0069.000000T0000Z-141021T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1008 PM PDT MON OCT 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...

* WINDS...NORTHWEST TO NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 
  MPH...STRONGEST BELOW PASSES AND CANYONS.

* TIMING...THOROUGH THE TONIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...BELOW 
  SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
562 
WWUS76 KLOX 211255
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
555 AM PDT TUE OCT 21 2014

CAZ039-211400-
/O.EXP.KLOX.WI.Y.0069.000000T0000Z-141021T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
555 AM PDT TUE OCT 21 2014

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

THE WINDS HAVE SUBSIDED AND ARE NOT EXPECTED TO INCREASE AGAIN THIS
MORNING.

SUNDOWNER WINDS ARE AGAIN FORECAST FOR THIS EVENING AND ANOTHER
WIND ADVISORY MAY BE NEEDED.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 11:50 AM PDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 20, 11:50 AM PDT, 2 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1150 AM PDT MON OCT 20 2014

...NEW AVIATION DISCUSSION...

.SYNOPSIS...

A TROUGH OF LOW PRESSURE WILL BRING COOLER WEATHER THROUGH TUESDAY.
THERE WILL BE SOME LOCALLY GUSTY NORTHWEST WINDS LATE TONIGHT
THROUGH TUESDAY NIGHT FOLLOWING THE PASSAGE OF THIS SYSTEM. A
WARMING TREND WILL BEGIN ON WEDNESDAY AS WEAK OFFSHORE FLOW
DEVELOPS...WITH ABOVE NORMAL TEMPERATURES EXPECTED LATER THIS WEEK.
COOLER WEATHER LIKELY RETURNS NEXT WEEKEND WITH THE NEXT LOW
PRESSURE SYSTEM.

&&

.SHORT TERM (TODAY-WED)...THE MARINE INVERSION THIS MORNING RANGED
FROM NEAR 2400 FT DEEP AT LAX TO NEAR 3400 FT DEEP AT VBG. LOW
CLOUDS AND FOG LINGERED OVER THE SALINAS RIVER VLY...CENTRAL
COAST...AND THE L.A. COUNTY COAST AND VLYS AT MID MORNING. THERE
WERE ALSO PATCHY LOW CLOUDS AND FOG OVER THE VTU CST/VLYS. ALL THE
LOW CLOUDS ARE EXPECTED TO DISSIPATE BY LATE THIS MORNING OR EARLY
AFTERNOON. OTHERWISE...PARTLY CLOUDY SKIES CAN BE EXPECTED ACROSS
THE FORECAST AREA THRU THIS AFTERNOON. TEMPS TODAY ARE EXPECTED TO
BE A FEW DEGREES BELOW NORMAL ACROSS MUCH OF THE REGION.

AN UPPER LEVEL TROF AND SURFACE COLD FRONT WILL APPROACH THE AREA
FROM THE W TODAY. THE UPPER TROF WILL QUICKLY MOVE INLAND ACROSS
MAINLY CENTRAL CA TONIGHT WHILE THE COLD FRONT DISSIPATES OVER
SLO/SBA COUNTIES. THIS SYSTEM WILL BRING GUSTY NW WINDS TO THE
L.A./VTU MTNS ALONG THE I-5 CORRIDOR TONIGHT AS WELL AS GUSTY NW TO
N CANYON WINDS TO THE SBA COUNTY S COAST AND MTNS. IT LOOKS LIKE
GUSTS WILL REMAIN JUST BELOW ADVISORY LEVELS EXCEPT SHOULD REACH
THESE LEVELS AT TIMES BELOW AND THRU THE PASSES AND CANYONS OF THE
SBA S COAST ESPECIALLY W OF SBA CITY. A WIND ADVISORY MAY EVENTUALLY
BE NEEDED FOR THIS AREA FOR THIS EVENING THRU LATE TONIGHT. THE
DYING COLD FRONT WILL ALSO BRING MOISTURE TO THE N MTN SLOPES AND
INTO THE FAR SERN VLYS OF SLO COUNTY AND THE CUYAMA VLY LATER
TONIGHT INTO TUE MORNING...WITH CLOUDINESS AND POSSIBLY A FEW
SHOWERS. FOR THE AFTERNOON ZONES WILL LIKELY ADD POPS TO THESE AREAS
FOR THAT PERIOD. SOME LOW LEVEL OFFSHORE FLOW IS EXPECTED OVER MUCH
OF THE REGION TONIGHT AND TUE MORNING WHICH SHOULD LIMIT MARINE
LAYER CLOUDINESS TO THE L.A. COUNTY COAST AND PORTIONS OF THE SAN
GABRIEL VLY. OTHERWISE...PARTLY CLOUDY SKIES SHOULD PREVAIL ACROSS
MUCH OF THE REGION THRU TUE. TEMPS ON TUE WILL TURN WARMER ALONG THE
COAST AND ADJACENT VLYS TO NEAR NORMAL FOR THE MOST PART...WITH
READINGS STILL A FEW DEGREES BELOW NORMAL ELSEWHERE.

WEAK UPPER LEVEL RIDGING WHICH SHOULD START TO BUILD INTO SWRN CA ON
TUE WILL BUILD FURTHER ACROSS SRN CA TUE NIGHT AND WED. OFFSHORE
FLOW...LIKELY BELOW ADVISORY LEVELS...WILL COVER MUCH OF THE
FORECAST AREA TUE NIGHT INTO WED MORNING. GUSTY N CANYON WINDS
SHOULD ALSO AFFECT THE SBA S COAST AND MTNS AGAIN...BUT REMAIN BELOW
ADVISORY LEVELS. THE NAM WAS FORECASTING A LINGERING EDDY OVER THE
SRN CA BIGHT INTO WED MORNING WHICH MAY BRING A FEW LOW CLOUDS TO
THE SRN L.A. COUNTY COAST. OVERALL... THOUGH...IT LOOKS LIKE MOSTLY
CLEAR SKIES WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPS CAN BE EXPECTED
TUE NIGHT AND WED.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (THU-SUN)...EXTENDED MDLS ARE NOW IN BETTER AGREEMENT AND
ALL INDICATE THAT THE RIDGING WILL CONTINUE AND WILL PEAK THURSDAY.
BY FRIDAY THE RIDGE WILL BE SLOWLY PUSHED TO THE EAST IN THE FACE OF
A LARGE UPPER TROF APPROACHING FROM THE WEST. THE TROF WILL PASS
OVER THE REGION DURING THE WEEKEND AND THEN BY MONDAY A LITTLE RIDGE
WILL POP UP AND MOVE INTO THE AREA.

TEMPERATURES WILL PEAK THURSDAY AND THEN COOL SLIGHTLY FRIDAY BEFORE
COOLING FAIRLY SHARPLY OVER THE WEEKEND. MAX TEMPS WILL REBOUND TO
SEASONAL NORMALS ON MONDAY.

THE LOW CLOUDS WILL MOST LIKELY STAY AWAY THU AND FRI AND THERE WILL
LIKELY BE PRETTY GOOD NIGHT THROUGH MORNING LOW CLOUDS ACROSS THE
COASTS AND VLYS SAT NIGHT THROUGH MONDAY MORNING. FRIDAY NIGHT AND
SATURDAY MORNING IS THE QUESTION MARK. RIGHT NOW IT LOOKS LIKE IT
WILL BE A MOSTLY CLEAR MORNING...BUT FOR SURE NOT A SLAM DUNK.

&&

.AVIATION...20/1800Z.
THE MARINE LAYER AT KLAX AT 1743Z IS 2200 FEET DEEP AND THE
INVERSION TOP IS AT 4500 FEET WITH A TEMPERATURE OF 17 DEGREES C.

LOW CONFIDENCE IN THE 18Z TAFS. VERY COMPLEX PATTERN HAS DELAYED THE
CLEARING THIS MORNING IN MANY LOCATIONS AND WILL COMPLICATE THE
FORECAST FOR TONIGHT. THE MAIN DIFFICULTY IS THE COVERAGE OF LOW
CLOUDS FOR THE NEXT 24 HOURS. THERE WILL LIKELY BE FREQUENT
AMENDMENTS FOR SEVERAL TAF SITES AND SCT TO BKN CONDITIONS.

KLAX...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 50 PERCENT CHANCE
OF VFR CONDITIONS THROUGH THE NEXT 24 HOURS.

KBUR...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 50 PERCENT CHANCE
OF MVFR CONDITIONS AND A 30 PERCENT CHANCE OF IFR CONDITIONS OVER
THE NEXT 24 HOURS.

&&

.MARINE...20/900 AM...

MADE NUMEROUS CHANGES TO THE MARINE FORECAST AS PER THE LATEST
GUIDANCE. GENERALLY GOOD CONFIDENCE IN THE MORNING FORECAST UNLESS
OTHERWISE STATED. THE LATEST GUIDANCE SHOWS A PRETTY GOOD SHOT AT
SMALL CRAFT ADVISORIES FOR THE OUTER WATERS LATE THIS AFTERNOON
THROUGH TONIGHT. THERE IS FAIR CONFIDENCE IN SMALL CRAFT ADVISORIES
FOR THE NEAR SHORE WATERS ON THE CENTRAL COAST AND WESTERN PORTIONS
OF THE SANTA BARBARA CHANNEL AS WELL. MADE AREA AND TIMING CHANGES
TO THE GALE WATCH FOR TUESDAY SINCE THE GALES ARE NOT LIKELY UNTIL
LATE IN THE DAY AND THEY MAY NOT AFFECT THE NORTHERN OUTER WATERS.
THERE IS ONLY FAIR CONFIDENCE AT BEST FOR THE GALE WATCH WITH MARINE
ZONES 673 AND 676 HAVING THE BEST CHANCE OF SEEING FREQUENT GUSTS TO
35 KNOTS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SMALL CRAFT ADVISORY AND GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...SIRARD/RORKE
AVIATION...SWEET
MARINE...SWEET
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 20, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON OCT 20 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-211300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON OCT 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS THE MOUNTAINS
AND SOUTH COAST OF SANTA BARBARA COUNTY AND THE INTERSTATE 5
CORRIDOR LATE TODAY AND THIS EVENING. HIGH SURF WILL AFFECT THE
CENTRAL COAST BEACHES TONIGHT. THERE WILL BE A HIGH RISK OF RIP
CURRENTS ACROSS ALL BEACH AREAS TODAY. THERE IS ALSO THE
POTENTIAL FOR GALE FORCE WINDS ACROSS THE OUTER COASTAL WATERS LATE
TONIGHT.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS THE MOUNTAINS
AND SOUTH COAST OF SANTA BARBARA COUNTY AND THE INTERSTATE 5
CORRIDOR TUESDAY AND TUESDAY EVENING. HIGH SURF WILL LIKELY AFFECT
CENTRAL COAST BEACHES THROUGH WEDNESDAY MORNING. THERE WILL BE A
HIGH RISK OF RIP CURRENTS ACROSS ALL BEACH AREAS DURING THIS TIME.
THERE IS ALSO THE POTENTIAL FOR GALE FORCE WINDS ACROSS THE OUTER
COASTAL WATERS TUESDAY AND TUESDAY NIGHT. WEAK TO LOCALLY MODERATE
NORTHEAST WINDS WILL DEVELOP BY WEDNESDAY AND PERSIST THROUGH EARLY
FRIDAY. THIS WILL INCREASE FIRE WEATHER CONCERNS WITH BREEZY
CONDITIONS AND LOW RELATIVE HUMIDITY EXPECTED...ESPECIALLY ACROSS
LOS ANGELES AND VENTURA COUNTIES.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 5:46 PM PDTHigh Surf AdvisoryLOX65 hr
Oct 20, 4:18 AM PDTSmall Craft Advisory for Hazardous SeasLOX5 hr
Oct 20, 8:59 AM PDTSmall Craft AdvisoryLOX66 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.